Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 4, NWS Brownsville, TX

March 7, 2026Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 7, 2026, 11:30 PM CST for Starr County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2026, 11:30 PM CST (05:30 UTC)
Expired
Mar 8, 2026, 12:15 AM CST
In force
45 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Damage threat
Destructive
Hail
4.0 in
Wind
60.0 mph

County Starr County, TX

The radar

The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2026-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2026-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 10:56 PM CST, 34 minutes earlier. Its key messages:

  • Updated at 955 PM CST Sat Mar 7 2026 Key Messages:
  • The Storm Prediction Center maintains a Marginal Risk (Level 1/5) for severe thunderstorms through tonight across the Northern Ranchlands, Upper Rio Grande Valley and the Rio Grande Plains, with the exception of northwestern Zapata County, where SPC indicates a Slight Risk (Level 2/5). Large to very large hail and isolated severe wind gusts (of 60+ mph) remain the primary threat.
  • The Weather Prediction Center includes all of Deep South Texas within a Marginal Risk (Level 1/4) for isolated flash flooding from excessive rainfall through tonight as chances of rain increase to as much as a medium to likely (40-90%) chance.
  • Breezy and drier conditions return Monday, becoming windy next Tuesday before another round of unsettled weather arrives Tuesday night into Wednesday.
  • Temperatures remain above average ahead of the front, finally dropping to near average behind the front, but with an increased risk of fire weather conditions into the later parts of next week.
Area forecast discussion, Mar 7, 10:56 PM CST, 34 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Brownsville TX
1056 PM CST Sat Mar 7 2026

...New DISCUSSION, AVIATION, MARINE...

.KEY MESSAGES...
Updated at 955 PM CST Sat Mar 7 2026

Key Messages:

- The Storm Prediction Center maintains a Marginal Risk (Level
  1/5) for severe thunderstorms through tonight across the Northern
  Ranchlands, Upper Rio Grande Valley and the Rio Grande Plains,
  with the exception of northwestern Zapata County, where SPC
  indicates a Slight Risk (Level 2/5). Large to very large hail
  and isolated severe wind gusts (of 60+ mph) remain the primary
  threat.

 - The Weather Prediction Center includes all of Deep South Texas
   within a Marginal Risk (Level 1/4) for isolated flash flooding
   from excessive rainfall through tonight as chances of rain
   increase to as much as a medium to likely (40-90%) chance.

 - Breezy and drier conditions return Monday, becoming windy next
   Tuesday before another round of unsettled weather arrives
   Tuesday night into Wednesday.

 - Temperatures remain above average ahead of the front, finally
   dropping to near average behind the front, but with an
   increased risk of fire weather conditions into the later parts
   of next week.

&&

.DISCUSSION...
Issued at 955 PM CST Sat Mar 7 2026

Not much has changed for the immediate and long term forecast
across Deep South Texas and strong to severe thunderstorms and
isolated flash flooding from heavy rain tonight remain the main
focus. Mid/upper level ridging and surface high pressure over the
Central and Southern Plains continue to push a cold front into
southern Texas this evening, likely to stall over or near the
Northern Ranchlands, Rio Grande Plains and the Upper Rio Grande
Valley tonight into Sunday. As the front approaches and enhances
surface moisture pooling and lift, a mid-level impulse embedded
within southwesterly mid/upper level flow arrives our region,
enhancing forcing and instability aloft, leading to scattered strong
and isolated severe thunderstorms across the Northern Ranchlands,
Rio Grande Plains and the Upper Rio Grande Valley; chances of rain
increase across Deep South Texas to as much as a medium to likely
(40-90%) chance, with the higher chances further north and west. The
latest radar imagery depicts scattered strong to isolated severe
thunderstorms developing along/ahead of the stalling frontal
boundary, extending southwestward across southern Texas into Zapata
County, where a few severe thunderstorm warnings have already been
issued. CAMs show this line continuing to slowly move south and
southeastward, advancing the strong to severe thunderstorms into the
Northern Ranchlands and the Upper RGV over the coming hours.

Nevertheless, the Storm Prediction Center (SPC) maintains a
Marginal Risk (Level 1/5) for severe thunderstorms for the
remainder of tonight across all of the Northern Ranchlands, Upper
Rio Grande Grande Valley and most of the Rio Grande Plains, where
there is a 5% chance of both large hail and isolated severe wind
gusts (60 mph+). SPC also highlights a Slight Risk (Level 2/5) of
severe thunderstorms for the northwest portion of Zapata County,
where there is a 15% chance of large hail. Additionally, there is
an Intensity Level 1 (Level 1/2) Conditional Intensity Group (CIG)
for the risk of very large hail covering mostly all of Zapata and
Jim Hogg counties as well as the northern half of Brooks and
Kenedy counties. The latest SPC Mesoanalysis and forecast model
soundings shows these areas lying within a slightly to moderately
capped environment with MUCAPE values of 2,000-3,000+ J/Kg, mid-
level lapse rates greater than 7.0 degC/Km, EBWD values greater
than 70 knots as well as inverted V profiles associated with DCAPE
values of 1,000-1,200+ J/Kg, all of which are indicative of the
isolated severe wind and large to very large hail threat for
tonight.

As mentioned above, the Weather Prediction Center has expanded the
Marginal Risk (Level 1/4) of isolated flash flooding from excessive
rainfall to include all of Deep South Texas through tonight as slow
moving deep convection and redevelopment result in heavy downpours
with the potential for some areas to receive more than an inch of
rain. Considering that PWAT values range from 1.45-1.7+ in., which
is well beyond 90% sounding climatology for this time of year, the
flooding risk is certainly possible.

On Sunday, chances of rain decrease just a bit as ridging aloft
builds from the south, though additional mid-level impulses and
elevated moisture east and south of the stalled frontal boundary
result in a low to medium (30-60%) chance of rain through Sunday
night. A few CAMs suggest that there remains the slight potential
for an isolated strong, to possibly severe, thunderstorm or two
again during the daytime along/west of US-281 on Sunday, though SPC
indicates only a general chance of non-severe thunderstorms across
the entire region at this time. Winds become southeasterly to
southerly by Monday morning along with less than a less than 10%
chance of rain.

Increased clouds and rain likely keeps Sunday's highs in the 80s,
possibly 70s over the Rio Grande Plains, before warming back to the
90s on Monday into Wednesday, with overnight low falling to the
60s/70s through Tuesday night; above average temperatures continue
along with breezy conditions due to a tightening pressure gradient.
A tightening pressure gradient tightens in the beginning of next
week as a low pressure system moves eastward across the Desert
Southwest as well as over the Plains, increasing south-southwesterly
wind gusts increasing from up to 30+ mph next Monday to 40+ mph on
Tuesday. Unsettled weather is anticipated again Tuesday into
Wednesday as the cut-off low aloft and trough over the Baja
Peninsula move into central Texas, currently a low to medium (30-
40%) chance. As the system moves north and east of our region, a
cold front is expected to pass through Deep South Texas on
Wednesday, bringing breezy northerly winds into the later parts of
next week; fire conditions and concerns increase next Thursday,
persisting into next weekend as much drier air is advected into the
CWA and persists through next weekend, when southeasterly winds
return. Temperatures could drop to near average for the first time
in weeks by the end of next week before rising again next weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 955 PM CST Sat Mar 7 2026

A stalling frontal boundary develops isolated to scattered showers
and thunderstorms later tonight into Sunday morning from west to
east, with PROB30s introduced around 09Z at KMFE and 11Z and 12Z at
KHRL and KBRO, respectively, with the possibility of light to heavy
rain and gusty winds. There is an outside, or low, chance of a
strong or severe thunderstorm, or two, at KMFE, which could bring
large hail and, or isolated strong gusts of greater than 60 mph.
Otherwise, showers could continue into the day on Sunday, likely
maintaining MVFR ceilings or lower.

&&

.MARINE...
Issued at 955 PM CST Sat Mar 7 2026

Moderate southeasterly winds and moderate (3-4 feet) seas early
tonight become gentle to moderate easterly to east-southeasterly by
Sunday morning along with chances of rain increasing to as much as a
low to medium (30-50%) chance by Sunday morning, decreasing to a low
(15-30%) chance throughout the daytime into Monday morning. Small
Craft Exercise Caution (SCEC) conditions on Monday are expected as
chances of rain decrease and moderate to fresh southeasterly winds
return, increasing to fresh to strong with moderate (4-6 feet) on
Tuesday as the pressure gradient tightens. Chances of rain increase
again Tuesday into Wednesday to a low (15-30%) chance, followed by a
cold front on Wednesday, with Small Craft Advisories and/or SCEC
possible behind the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             72  86  71  86 /  20  40  20  10
HARLINGEN               69  87  68  90 /  30  50  20  10
MCALLEN                 74  89  70  93 /  50  70  40  10
RIO GRANDE CITY         68  82  65  93 /  80  80  60  10
SOUTH PADRE ISLAND      72  78  72  79 /  20  30  20  10
BAYVIEW/PORT ISABEL     70  84  69  86 /  20  40  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...65-Irish
LONG TERM....65-Irish
AVIATION...65-Irish

In the hours before

Special weather statement, Mar 7, 9:13 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
913 PM CST Sat Mar 7 2026

TXZ248-080400-
Zapata TX-
913 PM CST Sat Mar 7 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ZAPATA COUNTY THROUGH
1000 PM CST...

At 913 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles north of Zapata County Airport, or 12 miles
northeast of San Ygnacio, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
San Ygnacio, Bustamante, and Zapata County Airport.

This includes US Highway 83 between mile markers 752 and 754.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2727 9921 2727 9896 2726 9895 2691 9907
      2703 9944 2704 9944
TIME...MOT...LOC 0313Z 281DEG 11KT 2713 9926

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Caceres

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 8:33 PM CSTSevere Thunderstorm WarningBROZapata42 min
Mar 7, 9:13 PM CSTSpecial Weather StatementBROZapata47 min
Mar 7, 9:21 PM CSTSevere Thunderstorm WarningBROZapata39 min
Mar 7, 10:51 PM CSTSevere Thunderstorm WarningBROStarr, Zapata39 min
Mar 8, 12:08 AM CSTSevere Thunderstorm Warning Destructive damage threatBROStarr37 min
Mar 8, 12:43 AM CSTSevere Thunderstorm WarningBROHidalgo, Starr32 min
Mar 8, 12:51 AM CSTSpecial Weather StatementBROStarr24 min
Mar 8, 5:33 PM CDTAreal Flood AdvisoryBROWillacy69 min
Mar 8, 6:10 PM CDTAreal Flood AdvisoryBROCameron38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.